It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-04-2009, 03:36 PM   #1
Newbie
(female)
 
Join Date: Apr 2009
Location: wildwood Missouri USA
Posts: 5
TerrtyD HB User
beta blocker withdrawal syndrome

I was abruptly taken off of my beta blocker (Toporol Xl 25 mg. ) 3 months ago. After the first 24 hours I began to experience horrific symptoms...a racing heart, increased blood pressure and worst of all severe anxiety. My heart has settled down some along with my blood pressure however I continue to experience horrible anxiety. I have been controlling my bloodpressure with resperate,and hawhtorn garlic hibiscus tea and co Q10. It still will shoot up out of nowhere along with my heart rate.
I have not found very much useful info about beta blocker withdrawal syndrome. I am still experiencing it. Can you help?

 
Sponsors Lightbulb
   
Old 04-04-2009, 07:28 PM   #2
Senior Member
(male)
 
Join Date: Feb 2001
Location: Virginia,U.S.A.
Posts: 131
DW123 HB User
Re: beta blocker withdrawal syndrome

I was on a beta blocker for 3 years with horrible side effects, I gradually weaned myself off of it, it took me 1 month to free myself of it's effect, after that I had no more problems. It is possible, but not probable that you are still feeling it's effect after 3 months. It should be out of your system by now. Is your heart rate in the normal range? I know when I was taking it my heart rate was on average 55 bpm, I also experienced swelling in my feet. I know I would never take a beta blocker again. How long were you on this beta blocker?

 
Sponsors Lightbulb
   
Old 04-04-2009, 09:07 PM   #3
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: us
Posts: 1,693
famnd HB User
Re: beta blocker withdrawal syndrome

Drugs are considered toxins in our bodies. Therefore, some of the drug is stored in our fat cells. As these fat cells break down, we get the symptoms of withdrawal.

Make sure your Dr. has checked your thyroid because some of symptoms of withdrawal can seem the same as to much thryoid hormone.

It took me two months to get off of Clonidine so I know the aggravation of withdrawal.

Fam

 
Old 04-06-2009, 01:30 PM   #4
Member
(male)
 
Join Date: Jan 2005
Posts: 76
midi77 HB User
Re: beta blocker withdrawal syndrome

BBs are horrible to try and get off of. I was told, due to the horrible side effects that I experienced when trying to wean myself off, that I would have to be on some sort of dose the rest of my life. My situation is a bit odd, though, becuase I was on 200 mgs a day for a few years. I am at 50 mgs now, but my body will not allow me to go lower, my HR and BP soar from just walking at anything lower. This pills really screwed my system up, I hope you have a better outcome though.

 
Old 04-06-2009, 07:26 PM   #5
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: us
Posts: 1,693
famnd HB User
Re: beta blocker withdrawal syndrome

Clonidine is considered the most difficult b/p med to withdraw from as far as I know. I was on the lowest dose & it is such a tiny pill so that made it worst.

I found that it is two steps forward & two steps backwards. When my b/p was up I would add more clonidine & then try again the next day to decrease the dose. Fam

 
Old 04-07-2009, 08:47 AM   #6
Newbie
(female)
 
Join Date: Apr 2009
Location: wildwood Missouri USA
Posts: 5
TerrtyD HB User
Re: beta blocker withdrawal syndrome

I was on it for 9 months. I never feelt right on it my heart would beat so hard i could feel it just by placing my hand on my chest. Its a nasty drug.

 
Old 05-29-2009, 02:46 PM   #7
Member
(female)
 
Join Date: Sep 2003
Posts: 60
Emeraldeyes HB User
Re: beta blocker withdrawal syndrome

To the person taking Clonidine. I have been on it for 10 years. I take .01mg/5 x's a day in addition to recently taking a altenol .25mg/ once a day. I have unconsistant bp. Some days good some days bad. When I visit a Dr's office it is always high.

I get such weird equlibriam experiences. Sometimes I will lose my equilibriam for no reason. I just don't feel right most of the time. I think thru the years of being on Clonidine my body has just compensated for the drug.

I am thinking of trying to wean myself off the altenol. I would love to wean off the Clonidine but after so many years of being on it I think it would be an impossibility. I get very depressed about being on these drugs some days.

I have a very sensitive system. My Dr. has tried me on so many different bp meds and I always had such bad side effects. Clonidine was the only one I could somewhat tolerate...but nothing keeps my bp on an even keel. I have had all kinds of tests and they don't find anything.

It is not often I come across someone who took Clonidine and can understand what I am going thru.

 
Old 11-10-2011, 07:34 PM   #8
Newbie
(male)
 
MatthewOnline's Avatar
 
Join Date: Oct 2011
Location: USA
Posts: 8
MatthewOnline HB User
Re: beta blocker withdrawal syndrome

Quote:
Originally Posted by midi77 View Post
BBs are horrible to try and get off of. I was told, due to the horrible side effects that I experienced when trying to wean myself off, that I would have to be on some sort of dose the rest of my life. My situation is a bit odd, though, becuase I was on 200 mgs a day for a few years. I am at 50 mgs now, but my body will not allow me to go lower, my HR and BP soar from just walking at anything lower. This pills really screwed my system up, I hope you have a better outcome though.
Did you sucesfully get off the beta blocker? I'm going through what you describe. I'm 3 weeks off. Not feeling my best.... And I tapered a long time and to very small doses.

 
Old 11-14-2011, 10:37 PM   #9
Newbie
(female)
 
Join Date: Apr 2009
Location: wildwood Missouri USA
Posts: 5
TerrtyD HB User
Re: beta blocker withdrawal syndrome

The best way that I have found to wean off of a benzodiazepine or a beta blocker is by contacting a company called TheRoad Back. I was able to successfully wean off Xanax. They wean you off very, very slowly. You need to have a supportive physician during this process. I was ion a very small dose of Xanax and it took me a full year to get off of it. It was the best thing I ever did for myself. Please don't be discouraged there are ways to get off these horrible drugs. God bless and I wish you well.

 
Old 11-14-2011, 10:44 PM   #10
Newbie
(female)
 
Join Date: Apr 2009
Location: wildwood Missouri USA
Posts: 5
TerrtyD HB User
Re: beta blocker withdrawal syndrome

I had to go back on the Bb to stop the withdrawal. I weaned off of Xanax successfully using a program called The Road Back. I would recommend this program to anyone trying to get off of any type of psychotropic drug. Please do not be discouraged there is help out there.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need Advice For Transitioning Off Beta Blocker SoccerDad High & Low Blood Pressure 67 11-15-2011 08:09 PM
how long does it take for beta blocker to take effect? needhealing777 High & Low Blood Pressure 51 07-17-2008 09:16 AM
Beta Blocker Withdrawl Vanessa74 High & Low Blood Pressure 30 02-06-2008 09:28 AM
Still having problems with beta blocker Leela_C Heart Disorders 3 08-07-2006 07:43 AM
switching to beta blocker. any input?? omalll High & Low Blood Pressure 9 04-07-2006 05:18 PM

Tags
beta blockers



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!